Heavy Snow, Johnson
- When
- February 11, 11:00 PM EST to February 12, 6:00 AM EST
- Where
- Johnson forecast zone
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.455, -81.852 (the zone’s center; the record gives no point)
4-5 INCHES OF SNOW
3 heavy snow, as filed by the National Weather Service.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Feb 11, 10:31 PM EST, 29 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 1031 PM EST WED FEB 11 2004 .DISCUSSION... NEW ETA MODEL IS LESS AGRESSIVE WITH STORM QPF...WHICH IS IN LINE WITH CURRENT SNOWFALL FORECAST...EXCEPT FOR PARTS OF THE SOUTHERN PLATEAU. NEW MODEL SOUNDINGS SUGGEST THE HIGHER ELEVATIONS OF BLEDSOE AND SEQUATCHIE COUNTIES COULD SEE ADVISORIES CRITERIA SNOWFALL BY MID-MORNING THURSDAY. WILL BE ISSUING A WINTER WEATHER ADVISORY FOR BLEDSOE AND SEQUATCHIE UNTIL NOON THURSDAY. AREA RADARS SHOW PRECIPITATION SPREADING EAST NORTHEAST ACROSS THE WESTERN AND SOUTHERN TENNESSEE VALLEY. MARION COUNTY HAS REPORTED RAIN IN THE VALLEY AND SLEET ACROSS THE HIGHER ELEVATIONS AT 845 PM EST. AT 9 PM EST...CURRENT TEMPERATURES RANGE FROM THE MID 40S SOUTHERN VALLEY TO NEAR FREEZING OVER SOUTHWEST VIRGINIA WITH DEWPOINTS GENERALLY IN THE 20S. TOUGH FORECASTS WITH MODELS HAVING DIFFERENCES IN RESPECT ON HOW MUCH QPF FOR THE FORECAST AREA WITH THE ETA MODEL THE MOST AGGRESSIVE. ALSO...MODEL SOUNDINGS ARE ON THE EDGE OF SNOW-RAIN FOR THE NORTHERN HALF OF THE FORECAST AREA. IF THE ETA MODEL COMES TRUE...THEN THE PLATEAU...NORTHERN THIRD OF THE TENNESSEE VALLEY AND MOUNTAINS COULD BE HIT WITH 4 TO 6 INCHES WITH UP TO 8 INCHES FOR THE HIGHER ELEVATIONS. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA, TN 38 45 32 51 / 100 100 10 10 KNOXVILLE, TN 36 40 29 46 / 100 100 10 10 BRISTOL, TN 32 38 24 42 / 90 90 30 10 OAK RIDGE, TN 35 42 28 45 / 100 100 10 10 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...WINTER WEATHER ADVISORY FROM MIDNIGHT UNTIL 400 PM EST THURSDAY FOR NCZ060-061. TN...HEAVY SNOW WARNING FROM MIDNIGHT UNTIL 400 PM EST THURSDAY FOR ZONES TNZ018...TNZ041...TNZ043...TNZ045...TNZ047...TNZ072 ...TNZ074. WINTER WEATHER ADVISORY FROM MIDNIGHT UNTIL NOON EST THURSDAY FOR ZONES TNZ081-TNZ081. WINTER WEATHER ADVISORY FROM MIDNIGHT UNTIL 400 PM EST THURSDAY FOR ZONES TNZ036-TNZ067>069-TNZ071-TNZ073-TNZ087-TNZ102. SNOW ADVISORY FROM MIDNIGHT UNTIL 4PM EST THURSDAY FOR ZONES TNZ012>017...TNZ035...TNZ037>040...TNZ042...TNZ044...TNZ046...TNZ070. VA...SNOW ADVISORY FROM MIDNIGHT UNTIL THURSDAY FOR ZONES VAZ001>002...VAZ005>006...VAZ008. && DH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 545 AM EST WED FEB 11 2004 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-121100- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 545 AM EST (445 AM CST) WED FEB 11 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWESTERN VIRGINIA...AND CHEROKEE AND CLAY COUNTIES OF NORTH CAROLINA. .DAY ONE (TODAY AND TONIGHT)... A DEVELOPING STORM SYSTEM OVER THE SOUTH CENTRAL STATES WILL MOVE EAST ACROSS THE GULF COAST LATE TONIGHT. RAIN WILL DEVELOP OVER SOUTHEAST TENNESSEE TONIGHT AND SPREAD NORTH AND EAST INTO SOUTHWEST NORTH CAROLINA AND CHANGE TO SNOW FARTHER NORTH OVER NORTHEAST TENNESSEE AND SOUTHWEST VIRGINIA. TEMPERATURES ACROSS THE HIGHER ELEVATIONS...GENERALLY AT OR ABOVE 2500 FEET IN THE EAST TENNESSEE MOUNTAINS...WILL FALL BELOW FREEZING THIS EVENING ALLOWING THE PRECIPITATION TO FALL MAINLY IN THE FORM OF SNOW. SIGNIFICANT SNOWFALL ACCUMULATIONS ARE EXPECTED ACROSS THE SMOKY MOUNTAINS AND THE NORTHEAST TENNESSEE MOUNTAINS. LIGHT SNOWFALL ACCUMULATIONS ARE EXPECTED ELSEWHERE ACROSS NORTHEAST TENNESSEE... AND SOUTHWEST VIRGINIA. A MIXTURE OF SNOW AND RAIN IS EXPECTED ACROSS EAST CENTRAL TENNESSEE...THE SOUTHERN TENNESSEE VALLEY...SOUTHERN CUMBERLAND PLATEAU...SOUTHEAST TENNESSEE MOUNTAINS AND THE MOUNTAINS OF SOUTHWEST NORTH CAROLINA. LITTLE TO NO SNOWFALL ACCUMULATIONS ARE EXPECTED IN THESE AREAS. NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN (THURSDAY THROUGH TUESDAY)... THE SNOW AND RAIN WILL DECREASE THURSDAY AFTERNOON AND CHANGE TO SCATTERED SNOW SHOWERS OR FLURRIES LATE THURSDAY AFTERNOON AND THURSDAY NIGHT. LITTLE ADDITIONAL ACCUMULATIONS ARE EXPECTED ACROSS THE EAST TENNESSEE MOUNTAINS THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. STAY TUNED OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX. TD
The national radar mosaic for the moment the first event began.
3 heavy snow. Local standard time, as filed.
4-5 INCHES OF SNOW
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2004Every state in 2004This day in weather historyWarnings in Tennessee, February 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5385568, 5385569, 5385570.